Alert archive / Maryland / River Flood Warnings in 2021

River Flood Warning 17, NWS Baltimore/Washington

September 2, 2021Cecil County, Harford County, Maryland

NWS Baltimore/Washington issued this river flood warning at Sep 2, 2021, 11:05 AM EDT for Cecil County, Harford County, Maryland. It took effect at Sep 2, 2021, 8:00 PM EDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Sep 2, 2021, 11:05 AM EDT (15:05 UTC)
In effect from
Sep 2, 2021, 8:00 PM EDT
Expired
Sep 3, 2021, 9:29 AM EDT
In force
13 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
Minor

Counties Cecil County, MD, Harford County, MD

The radar

The Dover AFB radar (KDOX), 107 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Susquehanna River at Conowingo Dam (CNWM2). The gauge peaked at 24.29 ft at Sep 2, 2021, 9:00 PM EDT.

actionminormoderate15202509/0209/0309/04
Action stage
21.5 ft
Minor stage
23.5 ft
Moderate stage
24.8 ft
Major stage
28.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01578310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

074 
WGUS41 KLWX 021505
FLWLWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Baltimore MD/Washington DC
1105 AM EDT Thu Sep 2 2021

...The National Weather Service in Baltimore MD/Washington DC has 
issued a Flood Warning for the following rivers in Maryland...

  Susquehanna Below Conowingo Dam affecting Cecil and Harford 
  Counties.

For the Susquehanna River...including Conowingo Dam...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued this evening at 1115 PM EDT.

&&


MDC015-025-030315-
/O.NEW.KLWX.FL.W.0017.210903T0300Z-210903T0900Z/
/CNWM2.1.ER.210903T0600Z.210903T0600Z.000000T0000Z.NO/
1105 AM EDT Thu Sep 2 2021

The National Weather Service in Sterling Virginia has issued a

* Flood Warning for
  the Susquehanna Below Conowingo Dam.
* From this evening to late tonight.
* At 10:30 AM EDT Thursday the stage was 21.3 feet, or 2.2 feet 
  below flood stage.
* Flood stage is 23.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight, reaching 23.5 feet.
* Impact...At 23.7 feet, Minor flooding begins in the town of Port 
  Deposit, Maryland.
* Flood History...This crest compares to a previous crest of 23.5 
  feet on 05/18/1989.

&&

River Name     Fld      Observed     Crest       
Location       Stg   Stg  Day/Time   Stg Time Date 

Susquehanna
Conowingo Dam  23.5  21.3 Thu 10 am  23.5 Fri 2 am 


&&

LAT...LON 3966 7622 3968 7616 3955 7604 3952 7611

$$

KJP
5 follow-up statements
595 
WGUS81 KLWX 021906
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
306 PM EDT Thu Sep 2 2021

...The Flood Warning is extended for the following rivers in 
Maryland...

  Conococheague Creek at Fairview affecting Washington County.

  Susquehanna Below Conowingo Dam affecting Cecil and Harford 
  Counties.

...The Flood Warning continues for the following rivers in 
Maryland...West Virginia...

  Potomac River at Shepherdstown affecting Jefferson, Washington 
  and Berkeley Counties.

  Monocacy River near Frederick affecting Frederick County.

For the Potomac River...including Paw Paw, Hancock, Dam Number Five, 
Shepherdstown, Harpers Ferry, Point of Rocks, Edwards Ferry, Little 
Falls...Minor flooding is forecast.
For the Monocacy River...including Frederick...Moderate flooding is 
forecast.
For the Susquehanna River...including Conowingo Dam...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued this evening at 930 PM EDT.

&&


MDC043-030130-
/O.EXT.KLWX.FL.W.0012.000000T0000Z-210903T0120Z/
/FAVM2.1.ER.210902T0546Z.210902T1100Z.210902T1920Z.NO/
306 PM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the Conococheague Creek at Fairview.
* Until late this evening.
* At 2:45 PM EDT Thursday the stage was 10.2 feet, or 0.2 feet above 
  flood stage.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:45 PM EDT Thursday was 10.3 feet.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon and continue falling to 3.5 feet early Sunday 
  afternoon.
* Impact...At 10.0 feet, Wishard Road and Kemp Mill Road are both 
  flooded.
* Flood History...This crest compares to a previous crest of 10.2 
  feet on 06/14/1951.

&&

River Name  Fld      Observed    Thu   Fri   Fri     Crest       
Location    Stg   Stg  Day/Time  8PM   2AM   8AM   Stg Time Date 

Conococheague Creek
Fairview    10.0  10.2 Thu 2 pm  8.8   7.6   6.7    MSG  unknown 


&&

LAT...LON 3972 7786 3972 7776 3966 7778 3958 7781
      3961 7784 3963 7786 3965 7787

$$

MDC043-WVC003-037-030715-
/O.EXT.KLWX.FL.W.0016.210903T0100Z-210903T1321Z/
/SHEW2.1.ER.210903T0100Z.210903T0600Z.210903T0721Z.NO/
306 PM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Potomac River at Shepherdstown.
* From this evening to late tomorrow morning.
* At 2:46 PM EDT Thursday the stage was 12.5 feet, or 2.5 feet below 
  flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 15.7 feet just after midnight tonight. 
  It will then fall below flood stage late tonight.
* Impact...At 16.0 feet, Water goes over the banks of the Potomac 
  near the mouth of the Opequon River.
* Flood History...This crest compares to a previous crest of 15.7 
  feet on 02/27/1972.

&&

River Name     Fld      Observed    Thu   Fri   Fri     Crest       
Location       Stg   Stg  Day/Time  8PM   2AM   8AM   Stg Time Date 

Potomac River
Shepherdstown  15.0  12.5 Thu 2 pm  14.7  15.7  12.6  15.7 2am Fri  


&&

LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
      3952 7786 3954 7784 3953 7780 3950 7775
      3945 7775 3942 7771

$$

MDC015-025-030715-
/O.EXT.KLWX.FL.W.0017.210903T0600Z-000000T0000Z/
/CNWM2.1.ER.210903T0600Z.210903T0600Z.000000T0000Z.NO/
306 PM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Susquehanna Below Conowingo Dam.
* From late tonight until further notice.
* At 2:30 PM EDT Thursday the stage was 22.2 feet, or 1.3 feet below 
  flood stage.
* Flood stage is 23.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight and continue rising to 23.5 feet just after 
  midnight tonight. Additional rises are possible thereafter.
* Impact...At 23.7 feet, Minor flooding begins in the town of Port 
  Deposit, Maryland.
* Flood History...This crest compares to a previous crest of 23.5 
  feet on 05/18/1989.

&&

River Name     Fld      Observed                        Crest       
Location       Stg   Stg  Day/Time  6 hr   12hr   18  Stg Time Date 

Susquehanna
Conowingo Dam  23.5  22.2 Thu 2 pm  MSG   MSG   MSG    MSG  unknown 


&&

LAT...LON 3966 7622 3968 7616 3955 7604 3952 7611

$$

MDC021-030715-
/O.CON.KLWX.FL.W.0015.000000T0000Z-210903T1300Z/
/FDKM2.3.ER.000000T0000Z.210902T1801Z.210903T0700Z.NO/
306 PM EDT Thu Sep 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Monocacy River near Frederick.
* Until late tomorrow morning.
* At 2:46 PM EDT Thursday the stage was 22.0 feet, or 7.0 feet above 
  flood stage.
* Flood stage is 15.0 feet.
* Major flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:46 PM EDT Thursday was 22.0 feet.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 5.4 feet early Sunday afternoon.
* Impact...At 21.0 feet, Maryland Route 26 is flooded near the 
  Monocacy River bridge.
* Flood History...This crest compares to a previous crest of 22.0 
  feet on 09/06/1979.

&&

River Name  Fld      Observed    Thu   Fri   Fri     Crest       
Location    Stg   Stg  Day/Time  8PM   2AM   8AM   Stg Time Date 

Monocacy River
Frederick   15.0  22.0 Thu 2 pm  19.2  15.7  13.2   MSG  unknown 


&&

LAT...LON 3958 7738 3955 7731 3940 7735 3924 7741
      3922 7745 3926 7748 3951 7742

$$

LFR
241 
WGUS81 KLWX 022312
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
712 PM EDT Thu Sep 2 2021

...The Flood Warning is extended for the following rivers in 
Maryland...

  Susquehanna Below Conowingo Dam affecting Cecil and Harford 
  Counties.

For the Susquehanna River...including Conowingo Dam...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued Friday morning at 715 AM EDT.

&&


MDC015-025-031115-
/O.EXT.KLWX.FL.W.0017.210903T0000Z-000000T0000Z/
/CNWM2.1.ER.210903T0600Z.210903T0600Z.000000T0000Z.NO/
712 PM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Susquehanna Below Conowingo Dam.
* From this evening until further notice.
* At 6:30 PM EDT Thursday the stage was 23.2 feet, or 0.3 feet below 
  flood stage.
* Flood stage is 23.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage shortly 
  and continue rising to 23.5 feet. Additional rises are possible 
  thereafter.
* Impact...At 23.7 feet, Minor flooding begins in the town of Port 
  Deposit, Maryland.
* Flood History...This crest compares to a previous crest of 23.5 
  feet on 05/18/1989.

&&

River Name     Fld      Observed                        Crest       
Location       Stg   Stg  Day/Time  6 hr   12hr   18  Stg Time Date 

Susquehanna
Conowingo Dam  23.5  22.2 Thu 2 pm  MSG   MSG   MSG    MSG  unknown 


&&

LAT...LON 3966 7622 3968 7616 3955 7604 3952 7611

$$

RCM
888 
WGUS81 KLWX 030133
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
933 PM EDT Thu Sep 2 2021

...The Flood Warning continues for the following rivers in 
Maryland...

  Susquehanna Below Conowingo Dam affecting Cecil and Harford 
  Counties.

For the Susquehanna River...including Conowingo Dam...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued Friday morning at 945 AM EDT.

&&


MDC015-025-031345-
/O.CON.KLWX.FL.W.0017.000000T0000Z-000000T0000Z/
/CNWM2.1.ER.210902T2359Z.210903T0030Z.000000T0000Z.NO/
933 PM EDT Thu Sep 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Susquehanna Below Conowingo Dam.
* Until further notice.
* At 8:30 PM EDT Thursday the stage was 24.2 feet, or 0.7 feet above 
  flood stage.
* Flood stage is 23.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:30 PM EDT Thursday was 24.2 feet.
* Forecast...The river is expected to fall to 23.5 feet tomorrow 
  morning.
* Impact...At 23.7 feet, Minor flooding begins in the town of Port 
  Deposit, Maryland.
* Flood History...This crest compares to a previous crest of 24.2 
  feet on 03/22/2003.

&&

River Name     Fld      Observed                        Crest       
Location       Stg   Stg  Day/Time  6 hr   12hr   18  Stg Time Date 

Susquehanna
Conowingo Dam  23.5  24.2 Thu 8 pm  MSG   MSG   MSG    MSG  unknown 


&&

LAT...LON 3966 7622 3968 7616 3955 7604 3952 7611

$$

RCM
304 
WGUS81 KLWX 030734 RRA
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
334 AM EDT Fri Sep 3 2021

...The Flood Warning continues for the following rivers in 
Maryland...

  Susquehanna Below Conowingo Dam affecting Cecil and Harford 
  Counties.

For the Susquehanna River...including Conowingo Dam...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued this afternoon at 345 PM EDT.

&&


MDC015-025-031945-
/O.CON.KLWX.FL.W.0017.000000T0000Z-000000T0000Z/
/CNWM2.1.ER.210902T2359Z.210903T0100Z.000000T0000Z.NO/
334 AM EDT Fri Sep 3 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Susquehanna Below Conowingo Dam.
* Until further notice.
* At 2:30 AM EDT Friday the stage was 21.5 feet, or 2.0 feet below 
  flood stage.
* Flood stage is 23.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning and continue rising to 23.8 feet early this morning. 
  Additional rises are possible thereafter.
* Impact...At 23.7 feet, Minor flooding begins in the town of Port 
  Deposit, Maryland.
* Flood History...This crest compares to a previous crest of 23.9 
  feet on 01/16/2004.

&&

River Name     Fld      Observed                        Crest       
Location       Stg   Stg  Day/Time  6 hr   12hr   18  Stg Time Date 

Susquehanna
Conowingo Dam  23.5  21.5 Fri 2 am  MSG   MSG   MSG    MSG  unknown 


&&

LAT...LON 3966 7622 3968 7616 3955 7604 3952 7611

$$

RCM
626 
WGUS81 KLWX 031329
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
929 AM EDT Fri Sep 3 2021

...The Flood Warning is cancelled for the following rivers in 
Maryland...

  Susquehanna Below Conowingo Dam affecting Cecil and Harford 
  Counties.

MDC015-025-031430-
/O.CAN.KLWX.FL.W.0017.000000T0000Z-210903T1329Z/
/CNWM2.1.ER.210902T2359Z.210903T0100Z.000000T0000Z.NO/
929 AM EDT Fri Sep 3 2021

...The Flood Warning for the Susquehanna Below Conowingo Dam has 
been cancelled...

The Flood Warning is cancelled for
  the Susquehanna Below Conowingo Dam.
* At 2:30 AM EDT Friday the stage was 21.5 feet, or 2.0 feet below 
  flood stage.
* Flood stage is 23.5 feet.
* Forecast...The river is expected to remain below minor flood stage.

&&

River Name     Fld      Observed      
Location       Stg   Stg  Day/Time 

Susquehanna
Conowingo Dam  23.5  21.5 Fri 2 am 


&&

LAT...LON 3966 7622 3968 7616 3955 7604 3952 7611

$$

KJP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Sep 2, 10:41 AM EDT, 24 minutes earlier.

Area forecast discussion, Sep 2, 10:41 AM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1041 AM EDT Thu Sep 2 2021

.SYNOPSIS...
High pressure will build into the region through the first part
of the weekend, before departing to the south and east. A cold
front will migrate southeast into the area by late Saturday
night into Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mid morning update: Previous forecast remains on track. Sunny
and cooler with a north-northwesterly breeze today. Previous
discussion follows...

The remnants of Ida have moved out of the forecast area. Gusty
north- northwest winds are ongoing inland and for parts of the
waters. The pressure gradient between the remnants of Ida and
the incoming area of high pressure from the Great Lakes will
keep winds elevated. This will continue through the early
afternoon hours, before slowly tapering off throughout the late
afternoon and evening. Dry conditions are expected during the
day today. North- northwest winds will keep temperatures on the
cooler side. Highs will be in the 60s out west and the mid- to-
upper 70s for most areas east of the Blue Ridge.

In the meantime, ongoing flood warnings, both river and areal, are
scattered about the region. Some streams and rivers have exceeded
bankfull and have flooded small towns or inundated roads. See the
hydrology section for more details.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure will build in from the NW into the area during the day
on Friday, and continue through the early part of the weekend.
Conditions will remain cooler and drier than the previous
workweek. North-northwest winds will weaken as high pressure
builds overhead during the day on Friday, before turning southwesterly
as the high departs to the southeast late Saturday night into
Sunday. Highs will trend slightly upward on Saturday by a few
degrees, while still remaining cooler than the previous few days
with less humidity.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The weak ridging over our region during the early parts of this
weekend will shift eastward over the western Atlantic Ocean on
Sunday. An upper trough/ closed low is forecast to move off to
the north over the NE US this weekend. A surface front
associated with a low pressure in eastern Canada is forecast to
move through our region on Sunday. The main upper level forcing
will remain over Canada and the northeast US, and will combine
with a general 850 mb westerly flow to limit the coverage of
precipitation on Sunday. The best threat for showers and an
isolated thunderstorm will be along the MD/PA border where the
right entrance region of an upper jet may provide a boost in
lift. The front should be through our region by Monday morning
with high pressure trying to build in from the Tennessee River
Valley on Monday. Ahead of the frontal passage, a weak return
flow will lead to slight increases in afternoon temps with highs
forecast to peak in the mid 80s and overnight lows in the upper
50s to mid 60s.

High pressure will build over our region Monday into Tuesday
with near zonal flow aloft. Winds will be light and variable
with skies becoming mostly clear. Daytime highs will continue to
peak in the mid to upper 80s, with overnight lows in the low to
mid 60s. The zonal flow aloft will start to break down as an
upper level trough is forecast to form over the upper plains and
deepen as it moves eastward toward our region. The main forcing
associated with the trough will remain to the north, but a
front is expected to drop into our region during the middle
parts of next week. Coverage at this time is expected to remain
low as winds are west to southwesterly aloft with only a weak
return flow at the surface. Instability will remain limited as
temps will be in the mid 80s with dewpoints in the lower 60s. A
localized upper jet may drop into our region during the
afternoon period on Wednesday and provide enough lift for
scattered showers and thunderstorms to form, but the best shear
will occur earlier in the day and will likely not match up with
peak heating. Overall threat remains low for strong to severe
thunderstorms next week.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Gusty north to northwesterly winds will continue throughout much of
the day Thursday with a strong pressure gradient between the
remnants of Ida and an approaching area of high pressure. Winds
will gust to 20-25 knots during the day today, and begin to
taper off by early evening. VFR conditions expected on Friday,
with high pressure directly overhead. Northwesterly winds will
turn southwesterly by late Saturday, with conditions remaining
VFR.

VFR conditions expected Sunday through Tuesday with light and
variable winds. Showers will be a threat at all terminals on
Sunday, but no restrictions are expected.

&&

.MARINE...
Small Craft Advisories remain in effect through tonight. North-
northwesterly winds today will gradually decrease in magnitude
tonight, becoming sub-SCA in nature during the day tomorrow.
Winds may approach SCA levels in southerly channeling Saturday
night. No other marine headlines are expected for the near-
term.

As a front passes through our region on Sunday, Small Craft
Advisories may be necessary. Sub-SCA conditions expected Monday
and Tuesday.

&&

.HYDROLOGY...
Recent rain amounts of 2 to 8 inches across the region have
prompted river flood and areal flood warnings. Smaller streams
and locations near headwaters have crested, with many other
rivers expected to crest today. Water will continue to work down
the Potomac and Susquehanna through Friday. Major flooding will
occur on the Monocacy this morning, while minor flooding is
forecast or occurring at a few other points. Please visit the
AHPS webpage for more details.

&&

.TIDES/COASTAL FLOODING...
Anomalies are expected to decrease today in northwesterly flow.
Anomalies may start to creep back up this weekend as flow
relaxes and water snaps back northward up the bay. Minor
flooding may be possible at Georgetown Friday afternoon into
Friday night as freshwater filters down the Potomac and into
the tidal waters.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ531>534-537-
     539>541-543.
     Small Craft Advisory until 6 PM EDT this evening for ANZ530-
     535-536-538-542.

&&

SYNOPSIS...KJP/ADM
NEAR TERM...ADM
SHORT TERM...ADM
LONG TERM...JMG
AVIATION...KJP/JMG/ADM
MARINE...JMG/ADM
HYDROLOGY...LWX
TIDES/COASTAL FLOODING...KJP
Hazardous weather outlook, Sep 2, 6:26 AM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
626 AM EDT Thu Sep 2 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-031030-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
626 AM EDT Thu Sep 2 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

Flood Warnings remain in effect for northeast Maryland.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-031030-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
626 AM EDT Thu Sep 2 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

Multiple Flood Warnings are in effect across northern and western
Maryland.

A River Flood Watch is in effect for the Potomac River at
Edwards Ferry.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-031030-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
626 AM EDT Thu Sep 2 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

A Flood Warning remains in effect for portions of Allegany County.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:16 PM EDTAreal Flood WarningLWXCarroll, Frederick6 hr
Sep 2, 12:48 AM EDTRiver Flood WarningLWXFrederick27 hr
Sep 2, 12:55 AM EDTRiver Flood WatchLWXWashington4 hr
Sep 2, 4:52 AM EDTRiver Flood WarningLWXWashington23 hr
Sep 2, 5:01 AM EDTRiver Flood WatchLWXCecil6 hr
Sep 2, 11:26 AM EDTRiver Flood WatchLWXFrederick33 hr

Nearby

River Flood Warnings in Maryland, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.